Aseptic myonecrosis following intramuscular benzathine penicllin G injection: a novel syndrome

Nicholas Ryan, Andrew P Olson

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

We report a novel syndrome of aseptic myonecrosis in a child occurring after intramuscular (IM) benzathine penicillin G injection for the treatment of streptococcal pharyngitis. Common side effects of IM injection, including transient injection site pain and inflammation, are common and well described. However, isolated myonecrosis following IM injection in the pediatric patient has not been previously reported. Only one similar case, following IM diclofenac injection, has been discussed in the adult literature.

Original languageEnglish (US)
Pages (from-to)51-54
Number of pages4
JournalDiagnosis (Berlin, Germany)
Volume4
Issue number1
DOIs
StatePublished - Mar 1 2017

Keywords

  • Nicolau syndrome
  • adverse event
  • aseptic myonecrosis
  • side effect

Fingerprint Dive into the research topics of 'Aseptic myonecrosis following intramuscular benzathine penicllin G injection: a novel syndrome'. Together they form a unique fingerprint.

  • Cite this